Alert archive / Ohio / Winter Storm Watches in 2021
Winter Storm Watch 1, NWS Cleveland, OH
NWS Cleveland, OH issued this winter storm watch at Feb 13, 2021, 4:24 PM EST for 21 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Feb 15, 2021, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 4:24 PM EST (21:24 UTC)
- In effect from
- Feb 15, 2021, 7:00 AM EST
- Expired
- Feb 14, 2021, 4:07 AM EST
- In force
- Issued by
- NWS Cleveland, OH
All 23 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 31 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743 WWUS41 KCLE 132124 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 424 PM EST Sat Feb 13 2021 OHZ009>014-019>023-028>033-036>038-047-089-PAZ001>003-141000- /O.NEW.KCLE.WS.A.0001.210215T1200Z-210216T1800Z/ Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- Including the cities of Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Cleveland, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Bucyrus, Galion, Crestline, Mansfield, Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Marion, Mount Gilead, Cardington, Millersburg, Killbuck, Mount Vernon, Ashtabula, Conneaut, Geneva, Erie, Edinboro, Corry, Union City, Meadville, and Titusville 424 PM EST Sat Feb 13 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 inches possible. * WHERE...Portions of northwest Pennsylvania and north central and northeast Ohio. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
1 follow-up statement
352 WWUS41 KCLE 140907 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 407 AM EST Sun Feb 14 2021 OHZ009>014-019>023-028>033-036>038-047-089-141715- /O.UPG.KCLE.WS.A.0001.210215T1200Z-210216T1800Z/ /O.NEW.KCLE.WS.W.0001.210215T0600Z-210216T1800Z/ Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Including the cities of Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Cleveland, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Bucyrus, Galion, Crestline, Mansfield, Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Marion, Mount Gilead, Cardington, Millersburg, Killbuck, Mount Vernon, Ashtabula, Conneaut, and Geneva 407 AM EST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 1 PM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 10 inches. Locally higher amounts up to 12 inches are possible by Tuesday afternoon. * WHERE...Portions of north central and northeast Ohio. * WHEN...From 1 AM Monday to 1 PM EST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions will impact the morning commutes on Monday and Tuesday and potentially the evening commute on Monday. * ADDITIONAL DETAILS...Two rounds of snow are expected across the area with one on Monday morning and a second round Monday night into Tuesday morning. The first round of snow on Monday morning will bring 2 to 4 inches of snow. The second round of snow on Monday night will be heavier with 4 to 8 inches of snow. Total snowfall by Tuesday afternoon will be in excess of 8 inches within the warning areas. Bands of heavier snowfall may set up across northern Ohio on Monday night and allow for isolated higher snowfall amounts. Cold temperatures with highs in the teens to lower 20s and lows in the teens to single digits along with northerly winds to 10 mph may allow for wind chills to drop to the single digits or near zero across the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ PAZ001>003-141715- /O.UPG.KCLE.WS.A.0001.210215T1200Z-210216T1800Z/ /O.NEW.KCLE.WS.W.0001.210215T1200Z-210216T1800Z/ Northern Erie-Southern Erie-Crawford- Including the cities of Erie, Edinboro, Corry, Union City, Meadville, and Titusville 407 AM EST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM 7 AM MONDAY TO 1 PM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 11 inches. * WHERE...Northern Erie, Southern Erie and Crawford counties. * WHEN...From 7 AM Monday to 1 PM EST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions will impact the morning commutes on Monday and Tuesday and potentially the evening commute on Monday. * ADDITIONAL DETAILS...Two rounds of snow are expected across the area with one on Monday morning/early afternoon and a second round Monday night into Tuesday morning. The first round of snow on Monday will bring 2 to 4 inches of snow. The second round of snow on Monday night will be heavier with 4 to 8 inches of snow. Total snowfall by Tuesday afternoon will be in excess of 8 inches within the warning areas. Cold temperatures with highs in the teens to lower 20s and lows in the teens along with northerly winds to 10 mph may allow for wind chills to drop to the single digits across the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ OHZ003-006>008-017-018-027-141715- /O.NEW.KCLE.WW.Y.0007.210215T0600Z-210216T1800Z/ Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot- Including the cities of Toledo, Bowling Green, Perrysburg, Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, Findlay, Tiffin, Fostoria, Upper Sandusky, and Carey 407 AM EST Sun Feb 14 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM MONDAY TO 1 PM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 8 inches. * WHERE...Lucas, Wood, Ottawa, Sandusky, Hancock, Seneca and Wyandot counties. * WHEN...From 1 AM Monday to 1 PM EST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions will impact the morning commutes on Monday and Tuesday and potentially the evening commute on Monday. * ADDITIONAL DETAILS...Two rounds of snow are expected across the area with one on Monday morning and a second round Monday night into Tuesday morning. The first round of snow on Monday will bring 1 to 3 inches of snow. The second round of snow on Monday night will be heavier with 2 to 4 inches of snow. Total snowfall by Tuesday morning will be in the range of 5 to locally 8 inches in advisory areas. Cold temperatures with highs in the teens to lower 20s and lows in the teens to single digits along with northerly winds to 10 mph may allow for wind chills to drop to the single digits or near zero across the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle Sefcovic
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter storm watch went out at Feb 13, 4:00 PM EST, 24 minutes earlier.
Area forecast discussion, Feb 13, 4:00 PM EST, 24 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 400 PM EST Sat Feb 13 2021 .SYNOPSIS... Weak upper level troughing will continue to move over the Great Lakes through tonight. An Arctic high pressure will move southeast across the Midwest into the Ohio River Valley region Sunday and persist into Monday. Low pressure originating along the Gulf Coast will track up the East Coast, impacting the Ohio River Valley Monday into Tuesday. High pressure will build in across the area on Wednesday. Another potential low pressure system may impact the region towards the end of the week with more unsettled weather. && .NEAR TERM /THROUGH SUNDAY NIGHT/... There are no significant changes with this afternoon update regarding the wintry forecast and overall expectation leading up to the storm system which will bring widespread shovelable snow to the region Monday into early Tuesday. As for the rest of this afternoon into this evening, we have decreased the light snow potential overall. The main upper level support for light snow will skirt by to our north this evening. There is a weak area of low pressure just southeast of Ohio that will track northeastward tonight. Models continue to show some potential for some scattered light snow this evening for northeast Ohio into northwest Ohio. QPF will be very light as this system is moisture starved and fighting with dry air at the low levels. Only a light dusting, maybe an isolated half inch near northwest PA could be possible but we are not expecting any impacts. Winds will become a light northerly flow across Lake Erie by early Sunday morning. We may have some lingering flurries or light snow showers continuing in the primary Snowbelt through early Sunday morning with limited moisture coming off the any unfrozen portions of the lake. High pressure will try to build in on Sunday and we are expecting a quiet weather day but cold. Overcast skies will continue with high and mid level moisture increasing from the southwest ahead of the next storm system. The first wave of accumulating snow will be arriving late Sunday night into Monday morning just in time for the morning commute. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Deep digging upper level trough through the Central Plains states will gradually shift east and become negatively tilted slightly. This will result in surface low pressure over the delta region of the Mississippi River to move northeast toward West Virginia by Monday evening followed by a secondary stronger low pressure system. The first low will be in response to an upper level positive vorticity maximum sliding into the southern Great Lakes region and then the secondary low deepens as the upper trough becomes more negatively tilted. Typically, deepening low tracks through the Panhandle of West Virginia are ideal tracks for our forecast area as this places the best frontogenetical forcing over our area. Latest upper air model soundings suggest this forcing axis will remain just south of our area as the secondary low moves northeast through Virginia. Current thinking was to lower snow accumulations slightly due to the above comments and this is in line with the WPC guidance. Will not be issuing any headlines at this time due to the long duration snow accumulation event and will not exceed the 8 inches in 24 hour time frame. However, potential for total snow accumulations up to 9 inches possible in the east with gradually lowering amounts to 4 inch totals in the Toledo to Findlay areas. The low pressure system will move out of the area Tuesday allowing large area of high pressure to to move southeast into the Great Lakes region. This will bring a return back to fair weather for late Tuesday night. As the high settles into the area Tuesday night, temperatures will fall to around zero across the western half of the area and even colder in the normal cold spots. Single digits expected in the east. Winds and the cold temperatures will support wind chill values down to around -5 degrees late Tuesday night and may need a headline for the cold wind chill values. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Broad upper level ridge will build northeast across the area Wednesday and bring a short break to the local area with a return back to fair weather. The upper level ridge will support a large area of high pressure over the central Great Lakes region Wednesday. Amplification of the upper level ridge will take place as it shifts off the East Coast Thursday and Thursday night. Yet another deep digging positively tilted trough will dive into the Central Plains Wednesday night into Thursday. The trough will make an attempt to go negatively tilted Friday. A surface low will develop over far southern Texas and extend a surface warm front northeast to the Ohio Valley by Wednesday night where it will become nearly stationary. This surface low is expected to follow a similar track as the Monday/Tuesday low and move northeast to the Carolinas by Friday night. A secondary surface low will develop over the Delmarva region and the surface low should jump to the coast. A trough will extend north across the forecast area Thursday night and once again, it appears our forecast area will remain on the northern edge of the precipitation. The longer range models differ considerably on the track of the late week surface low pressure. The GFS takes the surface low north into the central Great Lakes and pumps considerably warmer air into the area by Thursday. The Canadian model follows the same trend with coastal low development and in this scenario surface low could jump to the East Coast. Will follow continuity and lean in the direction of the European model with this update. Cold air advection will follow the low passage by Friday night into Saturday. So, expect more accumulating snow and a slight warmup by Thursday. && .AVIATION /18Z Saturday THROUGH Thursday/... The main aviation concern for this TAF update will the potential for MVFR ceilings and visibilities from scattered light snow with a weak system skirting north of the region later today. We have gradually lowered the overall potential for this light snow and impacts with this system later today. We will continue to gradually see the stratus deck and ceilings fall down to possibly low end MVFR between 1000 to 2000 feet for most TAF sites and stay there for most of the night into Sunday morning. There is medium confidence for IFR ceilings late this evening and overnight for YNG and ERI. For the light snow impacts, will maintain a TEMPO group for the chance for visibility drops with -SHSN down between 3sm and 5sm. Winds will be light starting out from the northeast this afternoon with a shift from the north or northwest around 5 knots tonight into Sunday morning. Outlook...Non-VFR likely with Sunday. Another round of widespread snow and non- VFR likely Sunday night through Tuesday night. && .MARINE... Northeast winds continue on the lake at 15 to 25 knots. Much of the central and western portions of the lake remain ice covered with considerable open water on the eastern basin. The nearshore waters are ice covered as well. The northeast winds continue to help erode the rapid thin ice cover that developed over the past week. Winds will quickly diminish overnight tonight and become northwest by morning. Light winds out of the north-northwest will persist through Sunday night and increase again out of the north ahead of the next storm system that is expected to move northeast toward the Virginias and then off the East Coast Tuesday. High pressure will build in from the west Wednesday and winds will diminish to light northeast. An increase to 15 to 25 knots is expected Wednesday night as yet another low pressure system moves northeast toward the area Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Griffin MARINE...Lombardy
Hazardous weather outlook, Feb 13, 2:59 PM EST, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 259 PM EST Sat Feb 13 2021 LEZ061-142>149-162>169-142000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 259 PM EST Sat Feb 13 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-142000- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 259 PM EST Sat Feb 13 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind chill temperatures may reach near or below zero Sunday night through Tuesday. Two systems are expected to cause widespread snowfall across the area. The first system is expected to bring accumulating snowfall Sunday night into Monday morning, which is likely to impact the Monday morning commute. There may be a break in the accumulating snow around midday or early Monday afternoon, before a stronger system moves through the area Monday evening into early Tuesday. This system is expected to produce widespread shovelable snowfall and will impact the Tuesday morning commute. Winter weather headlines may be needed for the Monday night snowfall. There may be another potential storm system impacting the region at the end of the week with a wintry mix and possible accumulating snowfall. The track and intensity of this system is highly uncertain at this time but will be something monitored over the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Winter Storm Watches in Ohio, 2021Winter Storm Watches in Pennsylvania, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.